I have had a endoscopy and was told I have a fairly serious case of this disease, which is why I have swallowing difficulties and I given a prescription for flovent to treat it.
However, I now have a $4000 deductible on my health insurance, and can no longer afford to spend $200 or $250 for the flovent inhaler.
Canadian versions of the inhaler are slightly cheaper, but not by much.
I notice that the ingredient that in Flonase is the same (fluticasone propionate) is the same one used in flonase..
It occurs to me that flonase might even work better because more of the stream of fluticasone propionate would hit the back of my throat and be swallowed, getting more to my esophagus and less to my mouth.
The key point though is I can get flonase inexpensively, whereas the flovent is more than I can easily afford.
My question is this, is there some sound medical reason why I shouldn't try to use flonase as I would the flovent (spray and swallow to coat the esophagus)?
I realize the studies done to date have probably used flovent, but if there isn't a safety reason to not do so, I'm tempted to try using the flonase.
I haven't been doing any treatment at all, because I can't afford the flovent, and so I'm having at least one episode a day where my esophagus becomes blocked and I can't swallow my food.
This should really be discussed with your doctor. I have never heard of using inhalers or nasal sprays to treat esophagitis. They are usually used for inflamation of the lungs and sinus pasages. If you were having any breathing problems associated with your reflux, that could be the reason you are using that medicine. So discus this with your doctor.
I had the same exact problem with flovent and high deductible insurance... Went to Mayo Clinic after years of swollowing issues and being misdiagnosed with acid reflux. Mayo prescribed flovent but when I got to my local allergist with the EE results he said a lot of people use flonase and he prescribed it to me. two squirts a day by mouth in the morning... Has Fluticasone helped your swollowing symptoms any?
I have a esophagus condition and was told to take flonase and spray 2 shots in my mouth twice a day. Flonase is a steroid and it helps with the inflammation. I had difficulty swallowing to the point of choking and passing out and this has helped me tremendously.
Hi I have the same issue. esphagitis (just got another endoscopy). they say its from acid reflux. Ive tried ALL of the different reflux medications none work. My doc suggested flovent inhaler but my insurance doesn't cover name brands and its like $250. The nasal spray is $15 for me because it is generic and the pharmacy accidentally prescribed it to me. My doc has no opinion on it. Does anyone have any good experience with the nasal spray via the mouth for esophagis problems?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.